Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Austin/San Antonio, TX

June 14, 2021Real County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Jun 14, 2021, 9:01 PM CDT for Real County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2021, 9:01 PM CDT (02:01 UTC)
Expired
Jun 14, 2021, 9:30 PM CDT
In force
29 min
Issued by
NWS Austin/San Antonio, TX

County Real County, TX

The radar

The Laughlin AFB radar (KDFX), 85 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 2.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2021-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 640 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2021-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
640 J/kg
Mixed-layer CIN
-134 J/kg
Mixed-layer LCL
1820 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

901 
WWUS84 KEWX 150201
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
901 PM CDT Mon Jun 14 2021
 
TXZ185-150230-
Real TX-
901 PM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN REAL COUNTY UNTIL 930 PM
CDT...

At 901 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Tuff, or 13 miles north of Leakey, moving northwest at
30 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Prade Ranch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3008 9993 2996 9969 2993 9969 2978 9978
      2985 10002 2989 10002 2990 10000 3001 9999
      3003 9999 3003 9997 3008 9997
TIME...MOT...LOC 0201Z 113DEG 27KT 2992 9977 

$$

MO

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jun 14, 6:59 PM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Jun 14, 6:59 PM CDT, 2 hours 2 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Austin/San Antonio TX
659 PM CDT Mon Jun 14 2021

.UPDATE...
Please see the 00z aviation forecast discussion below.

&&

.AVIATION...
Isolated to scattered showers and storms continue across portions of
south central Texas this evening. The more persistent activity and
higher coverage has remained across the northern portion of Val Verde
county. Gusty northwest winds associated with outflow winds will
continue at DRT for the next 1-2 hours. With storms weakening, we
will not mention any TSRA at DRT. Farther east, a westward moving
outflow boundary will bring some gusty east winds to the I-35 sites
over the next several hours. Coverage is limited and at this time, we
will not include a mention of TSRA for the I-35 sites. For the
overnight hours, winds will gradually trend back to a more east to
southeasterly direction as SCT-BKN high clouds continue. We could see
some additional convection develop Tuesday afternoon, but given low
confidence and limited coverage, we will not mention in the forecast
at this time.

&&

.PREV DISCUSSION... /ISSUED 213 PM CDT Mon Jun 14 2021/

SHORT TERM (Tonight through Tuesday Night)...

Scattered Cu clouds are covering almost the entire area of South
Central Texas. As of this writing, temperatures range from the upper
80s to upper 90s. With dewpoints in the lower 70s mainly along and
east of Interstate 35, expect heat index values in the 102 to 108
range for the rest of this afternoon. Otherwise, dry for the most
part with chances for showers and isolated thunderstorms across the
northwest part of Val Verde County as an outflow boundary moves
across that area followed by a stronger complex of storms over the
San Angelo area pushing to the southwest. The other area that could
see a shower or two and maybe a thunderstorm is the far southeast
portion of the area. Partly cloudy skies are expected for tonight
into Tuesday morning with lows in the mid to upper 70s.

Can't rule out overnight and early Tuesday morning showers across
the Hill Country and areas along and east the I-35 corridor as an
outflow boundary pushes to the south and interact with the moist
airmass that resides across the southeast and Coastal Plains areas.

A new round of showers and thunderstorm is forecast for the far
southeast of South Central Texas on Tuesday afternoon. The
interaction of a lingering outflow boundary and elevated moisture
will combine to generate scattered showers and isolated
thunderstorm. Highs are expected to reach the lower 90s across the
Hill Country to mid 90s along the I-35 corridor and up to 99 degrees
along the Rio Grande. Heat index values are expected to run around
102 to 108 mainly along and east of I-35 for the afternoon period.
Northeast winds 5 to 10 mph are forecast for most areas with a
southerly flow along the Rio Grande.

LONG TERM (Wednesday through Monday)...
The beginning of the long-term forecast should begin mostly dry
across all areas with only a very small chance of rain across the far
southeastern counties on Wednesday. High temperatures Wednesday
through Friday should be in the lower to upper 90s for most
locations. For the weekend, any moisture/development with the system
near the Bay of Campeche is expected to move well east of our area.
This should leave us mostly dry and warm with temperatures expected
to be in the middle 90s to 103-105 degrees. The warmer temperatures
should be in the southwestern counties and locations closer to the
Rio Grande. The blend held onto some low PoPs for the eastern
counties this weekend, but knocked those down given the agreement in
the guidance from the medium range models.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              75  95  73  94  74 /  10  10  -   10   0
Austin Bergstrom Intl Airport  74  95  72  94  74 /  10  20  -   10   0
New Braunfels Muni Airport     75  96  73  94  74 /  10  10  -   10   0
Burnet Muni Airport            73  94  72  94  72 /  -   -    0  -    0
Del Rio Intl Airport           77  99  77  98  77 /  10  10  -   -    0
Georgetown Muni Airport        74  94  73  93  73 /  -   10  -   -    0
Hondo Muni Airport             74  94  73  93  72 /  10  10  -   -    0
San Marcos Muni Airport        75  95  73  94  74 /  10  10  -   -    0
La Grange - Fayette Regional   76  95  74  95  75 /  10  30  -   10   0
San Antonio Intl Airport       75  94  74  93  74 /  10  10  -   10   0
Stinson Muni Airport           77  96  75  95  75 /  10  10  -   -    0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term/Aviation...Platt
Long-Term...Oaks
Decision Support...KCW
Hazardous weather outlook, Jun 14, 8:12 AM CDT, 12 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
812 AM CDT Mon Jun 14 2021

TXZ171>173-183>194-202>209-217>225-228-151315-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
812 AM CDT Mon Jun 14 2021

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

A strong storm or two is possible across the Edwards Plateau
today. Strong winds or small hail would be the main hazards.

Otherwise, afternoon heat index values will range from 102-108 for
areas east of the I35/37 corridor.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Jun 14, 7:08 PM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
708 PM CDT Mon Jun 14 2021

TXZ205>207-220-221-150045-
Guadalupe TX-Comal TX-Atascosa TX-Bexar TX-Wilson TX-
708 PM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GUADALUPE...CENTRAL
ATASCOSA...WILSON...EASTERN BEXAR AND SOUTHEASTERN COMAL COUNTIES
UNTIL 745 PM CDT...

At 706 PM CDT, Doppler radar was tracking a strong outflow boundary
from thunderstorms along a line extending from 6 miles southwest of
Poth to Geronimo. Movement was west at 25 mph.

Winds in excess of 40 mph will be possible behind this storm induced
outflow boundary. Only a few small showers and storms remain behind
the boundary.

Locations impacted include...
San Antonio, New Braunfels, Schertz, Seguin, Cibolo, Universal City,
Live Oak, Pleasanton, Selma, Floresville, Poth, Randolph AFB, Kirby,
Windcrest, Garden Ridge, McQueeney, St. Hedwig, Elmendorf, La Vernia
and China Grove.

LAT...LON 2885 9852 2973 9833 2975 9786 2898 9805
      2890 9817
TIME...MOT...LOC 0006Z 092DEG 23KT 2900 9816 2969 9796

MO
Special weather statement, Jun 14, 7:30 PM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
730 PM CDT Mon Jun 14 2021

TXZ184-150115-
Edwards TX-
730 PM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL EDWARDS COUNTY
UNTIL 815 PM CDT...

At 730 PM CDT, Doppler radar was tracking a strong thunderstorm near
Barksdale, or 21 miles south of Rocksprings, moving southwest at 15
mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Barksdale.

LAT...LON 2988 10004 2979 10002 2977 10003 2975 10002
      2974 10003 2972 10003 2971 10006 2968 10002
      2966 10003 2965 10034 2994 10043
TIME...MOT...LOC 0030Z 066DEG 14KT 2972 10012

MO
Local storm report, Jun 14, 8:41 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
841 PM CDT MON JUN 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0803 PM     DOWNBURST        2 E CENTER POINT        29.94N 99.01W
06/14/2021                   KERR               TX   PUBLIC

            STRONG WINDS, SMALL TREE LIMBS DOWN REPORTED
            BY FORMER NWS EMPLOYEE.

&&
Special weather statement, Jun 14, 8:44 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
844 PM CDT Mon Jun 14 2021

TXZ186-187-150230-
Kerr TX-Bandera TX-
844 PM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BANDERA AND SOUTH
CENTRAL KERR COUNTIES UNTIL 930 PM CDT...

At 844 PM CDT, Doppler radar was tracking a strong thunderstorm near
Camp Verde, or near Medina, moving west at 25 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Medina.

LAT...LON 2980 9907 2962 9947 2963 9948 2988 9957
      2997 9914
TIME...MOT...LOC 0144Z 070DEG 20KT 2987 9919

MO
Special weather statement, Jun 14, 8:47 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
847 PM CDT Mon Jun 14 2021

TXZ185-150230-
Real TX-
847 PM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN REAL COUNTY UNTIL 930 PM
CDT...

At 845 PM CDT, Doppler radar was tracking a strong thunderstorm near
Leakey, moving west at 20 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Leakey, Tuff, Rio Frio, U.S. Highway 83 and Farm to Market Road 337.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2975 9961 2963 9961 2962 9997 2983 9997
TIME...MOT...LOC 0145Z 092DEG 22KT 2970 9967

PLATT
Special weather statement, Jun 14, 9:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
901 PM CDT Mon Jun 14 2021

TXZ185-150230-
Real TX-
901 PM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN REAL COUNTY UNTIL 930 PM
CDT...

At 901 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Tuff, or 13 miles north of Leakey, moving northwest at
30 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Prade Ranch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3008 9993 2996 9969 2993 9969 2978 9978
      2985 10002 2989 10002 2990 10000 3001 9999
      3003 9999 3003 9997 3008 9997
TIME...MOT...LOC 0201Z 113DEG 27KT 2992 9977

MO

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 7:08 PM CDTSpecial Weather StatementEWXGuadalupe, Wilson37 min
Jun 14, 7:21 PM CDTSevere Thunderstorm WarningEWXGuadalupe19 min
Jun 14, 7:30 PM CDTSpecial Weather StatementEWXEdwards45 min
Jun 14, 8:44 PM CDTSpecial Weather StatementEWXBandera46 min
Jun 14, 8:47 PM CDTSpecial Weather StatementEWXReal43 min
Jun 14, 9:25 PM CDTSpecial Weather StatementEWXUvalde50 min
Jun 15, 4:35 PM CDTSpecial Weather StatementEWXDeWitt40 min
Jun 15, 4:38 PM CDTSpecial Weather StatementEWXFayette52 min
Jun 15, 5:18 PM CDTSpecial Weather StatementEWXKarnes42 min
Jun 15, 5:37 PM CDTSevere Thunderstorm WarningEWXDeWitt, Karnes53 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.